MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an unknown patient required the placement of an nester platinum embolization microcoil in an unknown location.The operator stated that when deploying the coil, the coil became "straight/extended from the middle part of the coil." the operator stated that due to this the procedure could not be completed with that coil and it was removed using a snare.Another similar device was used and the procedure was completed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, e4 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The target vessel was the gastroduodenal artery.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional methods code: device not returned (4114).Investigation - evaluation: (b)(6) informed cook of an incident involving a nester platinum embolization microcoil.On (b)(6) 2019 during a coil embolization procedure into the gastroduodenal artery the coil was being deployed into the patient when the coil elongated from the middle of the coil.The coil was neither repositioned or removed prior to straightening.The physician collected the coil with a snare.Another similar coil was used to complete the procedure and there have been no adverse effects to the patient due to this occurrence.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, the customer provided an image of the coil that elongated.From the customer provided image, there is biomatter on the coil and there is elongation on the coil.Part of the coil is coiled, and the other part is elongated.Additionally, a document based investigation evaluation was performed.Sufficient controls are in place to detect this failure mode prior to release.The risks of this device are acceptable when weighed against the benefits.The device history record (dhr) for the complaint device lot records no non-conformances.A database search revealed no other complaints have been reported for the device lot.There is no evidence that there are nonconforming devices in house or out in the field.The product labeling was also reviewed.The product¿s instructions for use [ifu], provides the following information to the user related to the reported failure mode: device description: "nester embolization coils are made of platinum with spaced synthetic fibers, and are supplied preloaded in a loading cartridge.They are designed to be delivered to the target vessel using a soft, straight wire guide through a standard angiographic catheter." warnings: "if difficulties occur when deploying the embolization coil, withdraw the wire guide, coil and angiographic catheter simultaneously as a unit.¿ instructions for use: "2.Firmly grasp the loading cartridge between thumb and forefinger.Introduce the metal end of the loading cartridge into the base of the catheter hub.Lock loading cartridge onto catheter hub by turning luer lock adapter clockwise.3.Maintaining position of the cartridge, advance the stiff portion of the wire guide into the loading cannula.Push the coil into the first 20 to 30 cm of the angiographic catheter.Remove the wire guide and loading cartridge.4.With the flexible tip of the wire guide, advance the embolization coil to the tip of the catheter.Verify position of the angiographic catheter prior to deployment.5.Deploy the coil by advancing the wire guide past the tip of the catheter." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." it was reported during deployment the coil started to elongate.Findings of this investigation revealed no evidence to suggest the device was manufactured out of specification.It is possible that unknown procedural issues led to the failure.The coil could have become stuck on the guidewire somehow, which could have caused it to unravel in the catheter.Based on the information provided, inspection of customer photos, and the results of the investigation, it was concluded that a component failure without a manufacturing or design defect contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9446525
Report Number1820334-2019-03075
Device Sequence Number16696716
Product Code KRD
UDI-Device Identifier00827002269897
UDI-Public(01)00827002269897(17)230902(10)9102875
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Model NumberN/A
Device Catalogue NumberMWCE-18-14-6-NESTER
Device Lot Number9102875
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer12/12/2019
03/20/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date02/14/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1